Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 100, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jul 28, 2021, 7:24 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 7:24 PM PDT (02:24 UTC)
- Expired
- Jul 30, 2021, 3:00 AM PDT
- In force
- 32 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
525 WHUS76 KLOX 290224 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 724 PM PDT Wed Jul 28 2021 PZZ673-676-291030- /O.NEW.KLOX.SC.Y.0100.210729T0224Z-210730T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 724 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
5 follow-up statements
659 WHUS76 KLOX 291030 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 330 AM PDT Thu Jul 29 2021 PZZ650-291830- /O.EXB.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 330 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-291830- /O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 330 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
379 WHUS76 KLOX 291621 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 921 AM PDT Thu Jul 29 2021 PZZ673-676-300030- /O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 921 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-300030- /O.CON.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 921 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
595 WHUS76 KLOX 292105 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 205 PM PDT Thu Jul 29 2021 PZZ673-676-300515- /O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 205 PM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-300515- /O.CON.KLOX.SC.Y.0100.210729T2200Z-210730T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 205 PM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
408 WHUS76 KLOX 300349 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 849 PM PDT Thu Jul 29 2021 PZZ673-676-301000- /O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 849 PM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-301000- /O.CON.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 849 PM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
744 WHUS76 KLOX 300932 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 232 AM PDT Fri Jul 30 2021 PZZ673-676-301745- /O.EXP.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ /O.NEW.KLOX.SC.Y.0101.210730T2200Z-210731T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 232 AM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...From 3 PM this afternoon to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-301745- /O.EXP.KLOX.SC.Y.0100.000000T0000Z-210730T1000Z/ /O.NEW.KLOX.SC.Y.0101.210730T2200Z-210731T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 232 AM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hall
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 5:41 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 28, 5:41 PM PDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 541 PM PDT Wed Jul 28 2021 .SYNOPSIS...28/151 PM. High pressure aloft will remain in place keeping warm and mostly dry conditions in place. There will be a slight chance of afternoon thunderstorms across the eastern mountains and desert through Saturday. Night through morning low clouds and fog will likely remain confined to the coast and lower coastal valleys. && .SHORT TERM (TDY-SAT)...28/119 PM. Visible satellite imagery is indicating cumulus starting to build up across the LA and Ventura County mountains. The cumulus fields will continue to build through the afternoon with peak heating. There will be a slight chance of thunderstorms (especially later in the afternoon) for the eastern San Gabriels, Antelope Valley, and northern Ventura County mountains. Although there is less deep moisture than there was previous days, there is still some decent instability that could bring about a thunderstorm if triggered. The lower levels remain quite dry so that will limit the potential for heavy rain, but any thunderstorm that develops will likely produce gusty erratic winds and dangerous lightning. Otherwise it will be fairly uneventful for the rest of the day with abundant sunshine across most areas. A large upper-level high centered over the Central Plains and expanding towards the west coast will continue to dominate our weather pattern through the week. This will keep the marine layer quite shallow and keep stratus confined to the coastal areas and lowest coastal valleys each day. The valleys will be warm with temperatures in the 90s with little day-to-day change. Temperatures will largely remain close to normal, with the interior areas a few degrees above normal. The main weather highlight through the short term will be the potential for afternoon thunderstorms for the eastern San Gabriels and Antelope Valley. For Thursday, models are indicating less impressive looking convective parameters as compared to this afternoon. In addition, there is even less deep moisture with PWATs less than 1 inch. However, with continued broad southeast flow aloft and modest instability, cannot rule out the potential for thunderstorms. There will be a non-zero chance, but too low of a chance to include in the forecast. On Friday, the center of the high will become more elongated with a negative tilt which is more conducive to drawing in monsoonal flow. Models also indicate vort lobes passing to the east around the Nevada border. Despite models continuing to indicate less than stellar convective parameters, these vort lobes could help trigger some convection. Therefore will keep slight chance PoPs with a slight chance of thunderstorms in place. On Saturday the upper-high starts to shift and lose its tilt as it amplifies into western Canada. As a result, the flow aloft will shift from southeast to southwest, thus cutting off the monsoonal flow. It appears that the shift will occur later in the afternoon and will keep slight chance PoPs in place. However, confidence is low as any change in timing of the shift could greatly affect convective potential. .LONG TERM (SUN-WED)...28/138 PM. The GFS and ECMWF remain in fairly good agreement through the extended period. A highly amplified upper ridge will hang out over the western US early next week then weaken by mid-week. This will keep broad, dry southwest flow aloft over the area. There will be a slight warming trend across the interior with temperatures about 3-5 degrees above normal. High pressure will continue to keep the marine layer shallow, but increasing onshore flow may help stratus crawl into the coastal valleys. Otherwise next week will be a return to a fairly quiet weather pattern. && .AVIATION...29/0021Z. At 2319Z, the marine inversion at KLAX was based at 600 feet. The top of the inversion was near 2000 feet with a temperature of 27 degrees Celsius. Overall, moderate to high confidence in 00Z TAF package. High confidence in CAVU conditions for valley/desert TAF sites. For coastal TAF sites, moderate confidence in coverage of CIG/VSBY restrictions as well as timing. Marine layer clouds may be more sparse south of KSBA, and clear 1-2 hrs earlier than forecast. KLAX...Overall, moderate confidence in 00Z TAF. High confidence in VFR conditions through this evening. For tonight, high confidence in return of IFR conditions, but low confidence in timing (could be +/- 3 hours of current 05Z forecast). No significant easterly winds are expected. KBUR...High confidence in 00Z TAF as CAVU conditions are expected. && .MARINE...28/1220 PM. For the Outer Waters, moderate to high confidence in current forecast. For PZZ670, high confidence winds and seas remaining below Small Craft Advisory (SCA) levels through Sunday with a 50% chance of SCA level winds on Monday. For PZZ673/676, there is a 40% chance of SCA level winds during the afternoon and evening today through Saturday then a 60% chance of SCA level winds Sunday and Monday. For the Inner Waters north of Point Sal, high confidence in current forecast. Through Sunday, winds and seas are expected to remain below SCA levels. On Monday, there is a 20% chance of SCA level winds in the afternoon and evening hours. For the Inner Waters south of Point Conception, moderate to high confidence in current forecast. For the western half of the Santa Barbara Channel, there is a 30-40% chance of SCA level winds during the late afternoon and evening hours today through Friday night with a 50% chance of SCA winds Sunday and Monday. Elsewhere, high confidence in winds and seas remaining below SCA levels. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). Monsoonal thunderstorms are possible Saturday afternoon. && PUBLIC...Stewart AVIATION...Phillips/RAT MARINE...RAT SYNOPSIS...Stewart weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:26 PM PDT | Wind Advisory | LOX | 13 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.